Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 131, NWS Mobile, AL

June 16, 2011Baldwin County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 16, 2011, 11:45 AM CDT for Baldwin County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2011, 11:45 AM CDT (16:45 UTC)
Expired
Jun 16, 2011, 12:15 PM CDT
In force
30 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 56 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3053 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3053 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

311 
WUUS54 KMOB 161645
SVRMOB
ALC003-161715-
/O.NEW.KMOB.SV.W.0131.110616T1645Z-110616T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1145 AM CDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA...
  THIS INCLUDES THE CITY OF LOXLEY...

* UNTIL 1215 PM CDT

* AT 1140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES NORTHEAST OF   
  ROBERTSDALE OVER INTERSTATE 10...AND MOVING NORTHWEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOXLEY AROUND 1215 PM CDT...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 44 AND 60.

&&

LAT...LON 3061 8780 3079 8764 3064 8745 3050 8758
TIME...MOT...LOC 1645Z 127DEG 2KT 3062 8760

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 10:03 AM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 16, 10:03 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1003 AM CDT THU JUN 16 2011

.UPDATE...INCREASED THE POPS AREAWIDE TODAY WITH THE LARGEST
INCREASE OVER THE PANHANDLE AND EAST OF I-65 WHERE RAIN IS ALREADY
OCCURRING. ALSO LOWERED TEMPS A FEW DEGREES ACROSS THE BOARD DUE TO
RAIN AND MORE CLOUD DEBRI AROUND MOST OF THE DAY. BUMPED UP THE POPS
A LITTLE BIT THIS AFTERNOON AS BELIEVE AFTERNOON CONVECTION WILL BE
OUTFLOW AND SEA BREEZE DRIVEN...BUT ALSO THINK THE BETTER CHANCES
WILL BE EAST OF THE SOUTHEAST MISSISSIPPI BORDER. /11

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 16, 4:12 AM CDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
412 AM CDT THU JUN 16 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-171100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
412 AM CDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR
SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE
WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS
PORTIONS OF THE AREA. SOME OF THESE THUNDERSTORMS COULD BECOME STRONG
OR EVEN BRIEFLY SEVERE WITH DAMAGING DOWNBURST WINDS THE PRIMARY
THREAT.

HEAT INDICES AROUND 105 DEGREES CAN BE EXPECTED ALONG AND SOUTH OF
THE INTERSTATE 10 CORRIDOR THIS AFTERNOON. FURTHER INLAND...HEAT
INDICES WILL RANGE FROM 100 TO 105 DEGREES.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE ALABAMA AND
WESTERN FLORIDA PANHANDLE BEACHES.

SMALL CRAFT SHOULD EXERCISE CAUTION THIS AFTERNOON AND TONIGHT
ACROSS AREA BAYS AND THE NEAR SHORE WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE HEAT WILL PERSIST ACROSS THE REGION WITH AFTERNOON HEAT INDICES
REMAINING IN THE 100 TO 105 DEGREE RANGE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED
THROUGH WEDNESDAY.

In the hours before

Special weather statement, Jun 16, 10:10 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1010 AM CDT THU JUN 16 2011

FLZ004-161600-
COASTAL SANTA ROSA FL-
1010 AM CDT THU JUN 16 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SANTA ROSA COUNTY IN
NORTHWEST FLORIDA...THROUGH 1100 AM CDT...

AT 1008 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BAGDAD...OR NEAR AVALON BEACH...AND MOVING
NORTH AT 5 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
MILTON...PACE AROUND 1025 AM CDT...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 20 AND 30.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES
UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES
BEFORE THIS STORM APPROACHES.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 9:37 AM CDTSpecial Marine WarningMOB38 min
Jun 16, 10:07 AM CDTSpecial Marine WarningMOB38 min
Jun 16, 12:38 PM CDTSevere Thunderstorm WarningMOBBaldwin52 min
Jun 16, 1:21 PM CDTSevere Thunderstorm WarningMOBMobile39 min
Jun 16, 1:54 PM CDTSevere Thunderstorm WarningMOBMobile32 min
Jun 16, 2:05 PM CDTSevere Thunderstorm WarningMOBChoctaw25 min
Jun 16, 2:23 PM CDTSevere Thunderstorm WarningMOBChoctaw52 min
Jun 16, 2:30 PM CDTSevere Thunderstorm WarningMOBWashington25 min
Jun 16, 2:33 PM CDTSevere Thunderstorm WarningMOBClarke, Monroe42 min
Jun 16, 2:36 PM CDTSevere Thunderstorm WarningMOBMobile39 min
Jun 16, 3:05 PM CDTSevere Thunderstorm WarningMOBChoctaw25 min
Jun 16, 3:08 PM CDTSevere Thunderstorm WarningMOBMobile22 min
Jun 16, 3:21 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington24 min
Jun 16, 3:22 PM CDTSevere Thunderstorm WarningMOBChoctaw23 min
Jun 16, 3:39 PM CDTSevere Thunderstorm WarningMOBChoctaw51 min
Jun 16, 3:48 PM CDTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia42 min
Jun 16, 4:04 PM CDTSevere Thunderstorm WarningMOBCovington41 min
Jun 16, 4:45 PM CDTSevere Thunderstorm WarningMOBConecuh27 min
Jun 16, 4:52 PM CDTSevere Thunderstorm WarningMOBChoctaw38 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.